Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 4, 2008, 5:10 PM CDT for Green County, Lafayette County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2008, 5:10 PM CDT (22:10 UTC)
- Expired
- Aug 4, 2008, 5:51 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Green County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 124 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:35 PM CDT | TSTM WND GST 42 | Hazel Green, WI | NO WIND DAMAGE REPORTED YET. SEVERAL OTHER REPORTS AROUND THE COUNTY IN THE SAME WINDSPEED RANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 4:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2467 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 042210
SVRMKX
WIC045-065-042330-
/O.NEW.KMKX.SV.W.0147.080804T2210Z-080804T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 PM CDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 630 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BENTON...OR 10
MILES NORTH OF GALENA...AND MOVING EAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTON BY 515 PM CDT...
SHULLSBURG BY 530 PM CDT...
9 MILES SOUTH OF DARLINGTON BY 540 PM CDT...
MONROE BY 625 PM CDT...
7 MILES SOUTH OF MONROE AIRPORT BY 630 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE CONTACT LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4281 8967 4250 8948 4249 8949 4249 9041
4251 9044 4280 9044 4281 9044
TIME...MOT...LOC 2209Z 273DEG 28KT 4256 9044
$$
HENTZ4 follow-up statements
000
WWUS53 KMKX 042220
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
520 PM CDT MON AUG 4 2008
WIC045-065-042330-
/O.CON.KMKX.SV.W.0147.000000T0000Z-080804T2330Z/
GREEN WI-LAFAYETTE WI-
520 PM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR LAFAYETTE AND WESTERN GREEN COUNTIES...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WESTERN LAFAYETTE COUNTY AND SOUTHERN GRANT COUNTY
MOVING EAST AT 38 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHULLSBURG BY 525 PM CDT...
DARLINGTON BY 535 PM CDT...
GRATIOT BY 545 PM CDT...
SOMERS BY 550 PM CDT...
WOODFORD AND SOUTH WAYNE BY 555 PM CDT...
BROWNTOWN BY 600 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4281 8967 4250 8948 4249 8949 4249 9041
4251 9044 4280 9044 4281 9044
TIME...MOT...LOC 2220Z 271DEG 33KT 4262 9031
$$
GEHRING000
WWUS53 KMKX 042230
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT MON AUG 4 2008
WIC045-065-042330-
/O.CON.KMKX.SV.W.0147.000000T0000Z-080804T2330Z/
GREEN WI-LAFAYETTE WI-
531 PM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR LAFAYETTE AND WESTERN GREEN COUNTIES...
AT 530 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SHULLSBURG...OR NEAR DARLINGTON...MOVING
EAST AT 38 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRATIOT BY 545 PM CDT...
SOMERS BY 550 PM CDT...
WOODFORD AND SOUTH WAYNE BY 555 PM CDT...
BROWNTOWN BY 600 PM CDT...
JORDON CENTER BY 605 PM CDT...
MONROE AIRPORT AND MONROE BY 615 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4281 8967 4250 8948 4249 8949 4249 9041
4251 9044 4280 9044 4281 9044
TIME...MOT...LOC 2231Z 271DEG 33KT 4262 9017
$$000
WWUS53 KMKX 042241
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 PM CDT MON AUG 4 2008
WIC045-065-042330-
/O.CON.KMKX.SV.W.0147.000000T0000Z-080804T2330Z/
GREEN WI-LAFAYETTE WI-
541 PM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN LAFAYETTE AND SOUTHWESTERN GREEN COUNTIES...
AT 539 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SHULLSBURG...OR 9 MILES SOUTH OF
DARLINGTON...MOVING EAST AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF SOMERS BY 555 PM CDT...
SOUTH WAYNE BY 600 PM CDT...
6 MILES SOUTH OF BROWNTOWN BY 605 PM CDT...
9 MILES SOUTH OF MONROE BY 615 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4267 9011 4270 8963 4250 8948 4249 8949
4249 8994 4250 8995 4249 9041 4251 9044
4260 9044
TIME...MOT...LOC 2241Z 282DEG 34KT 4254 9011
$$000
WWUS53 KMKX 042251
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
551 PM CDT MON AUG 4 2008
WIC045-065-042300-
/O.CAN.KMKX.SV.W.0147.000000T0000Z-080804T2330Z/
GREEN WI-LAFAYETTE WI-
550 PM CDT MON AUG 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAFAYETTE AND
SOUTHWESTERN GREEN COUNTIES IS CANCELLED...
THE STRONGEST PORTION OF THE THUNDERSTORM HAS SHIFTED SOUTH INTO
NORTHWEST ILLINOIS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT LAFAYETTE AND GREEN COUNTY THROUGH 630 PM BUT THEY WILL NOT
BE SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4267 9011 4270 8963 4250 8948 4249 8949
4249 8994 4250 8995 4249 9041 4251 9044
4260 9044
TIME...MOT...LOC 2250Z 282DEG 34KT 4252 9000
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:12 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 4, 4:12 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 412 PM CDT MON AUG 4 2008 FORECAST FOCUS ON THUNDERSTORMS TONIGHT INTO TUESDAY. .SHORT TERM...THUNDERSTORM COMPLEX ASSOCIATED WITH VORT MAX ON WATER VAPOR LOOPS OVER WRN WI AT 19Z IS EXITING TO THE EAST OVER LAKE MICHIGAN. PRECIP COOLED AIRMASS AND CLOUD SHILED HAS REINFORCES OUTFLOW BOUNDARY FROM EARLY MORNING MCS. HOT AND HUMID AIRMASSS HAS BEEN HELD IN CHECK SOUTH OF RESULTANT STATIONARY FRONT OVER NE IA SEWD INTO EAST CNTRL IL. STORMS BEGINNING TO FIRE IN BAND OF AC FROM SW TO NE IOWA IN REGION OF STRONG 850MB CONVERGENCE PER REGIONAL WIND PROFILERS...AND AXIS OF SFC MOISTURE FLUX CONVERGENCE. QUESTION IS HOW FAR NORTH THE STATIONARY FRONT/OUTFLOW WILL MOVE AHEAD OF SFC WAVE. EXPECT BOUNDARY TO NOT MOVE TOO FAR NORTH INTO SRN WI...USING CURRENT TRENDS OF SFC TEMP/DEW POINT GRADIENT AS WELL AS NORTHERN GRADIENT OF MIXED LAYER CAPE AND SUB-100 J/KG CIN ON SPC/RUC ANALYSIS. WILL PUT LIKELY POPS IN THE SOUTHERN-MOST TIER OF COUNTES. IF STORMS REMAIN ELEVATED...LARGE HAIL WILL BE THE MAIN THREAT ...WITH DAMAGING WINDS IF THEY BECOME SFC-BASED. ONE MORE SHOT AT SHOWERS AND THUNDERSTORMS TUESDAY...MAINLY IN THE MORNING AHEAD OF 500 MB WAVE MOVING THROUGH IN THE AFTERNOON. IF CLOUDS FROM CONVECTION CLEAR...BUFKIT SOUNDINGS INDICATE MID 80S HIGH TEMPS IN WESTERN CWA BEFORE 850 TEMPS COOL LATE IN THE AFTERNOON. HIGH PRESSURE BEGINS TO BUILD IN WEDNESDAY...BUT SHORT WAVE ENERGY ROTATING AROUND UPR LOW TO OUR NE WILL BRING A WEAK TROF/WIND SHIFT THRU WED AFTERNOON/EVE. WILL LEAVE DRY FOR NOW. .LONG TERM...HIGH PRESSURE WILL PREDOMINATE AT THE SURFACE...BUT AGAIN...SHORT WAVE ENERGY MAY BRUSH OUR NE THURSDAY. AGAIN...WILL LEAVE DRY FOR NOW...WITH TEMPS AT OR BELOW NORMAL THRU THE END OF THE WEEK/WEEKEND. && .AVIATION...THUNDERSTORM COMPLEX WILL EXIT EAST CENTRAL WI THIS AFTERNOON. MOSTLY VFR CONDITIONS TO PREVAIL IN WAKE OF STORMS AND OVER THE REMAINDER OF SRN WI LATE THIS AFTERNOON. ANOTHER COMPLEX OF STORMS WILL DEVELOP OVER ERN IA WHERE WAVE OF LOW PRESSURE IS LOCATED AND BOTH FEATURES WILL MOVE EWD AND AFFECT MOSTLY FAR SRN WI AND IL. MVFR AND IFR CIGS AND VSBYS EXPECTED WITHIN STORMS WHILE AREAS OF MVFR CIGS WILL FOLLOW IN THE WAKE OF THE STORMS FOR A FEW HOURS. LGT AND VARIABLE WINDS DURING THE LATE EVENING AND OVERNIGHT AND SOME CLEARING WILL LEAD TO MVFR VSBYS VIA LGT FOG. NW WINDS WILL THEN INCREASE JUST AFTER SUNRISE ON TUE THEREBY ENDING THE FOG AND GRADUALLY BRINGING DRIER AIR INTO THE REGION. THERE MAY BE ENOUGH MOISTURE AND INSTABILITY HOWEVER FOR A FEW TSTORMS ON TUE. VFR CONDITIONS EXPECTED TUE EXCEPT WITHIN STORMS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...09 AVIATION/MARINE...20
Hazardous weather outlook, Aug 4, 3:10 AM CDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 AM CDT MON AUG 4 2008 WIZ046-047-051-052-056>060-062>072-050815- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 310 AM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH. THERE IS A CHANCE FOR MORE THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING. ONCE AGAIN...THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS COULD TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. A FEW THUNDERSTORMS COULD BECOME SEVERE OVER SOUTHEAST WISCONSIN. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY...ALONG AND NORTH OF A LINE FROM MILWAUKEE TO WESTFIELD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH TUESDAY. LMZ643>646-050815- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 AM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE FOR MORE THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING. ONCE AGAIN...THIS IS A SLIGHT RISK THAT THESE THUNDERSTORMS COULD TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED WATERSPOUT IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. A FEW THUNDERSTORMS COULD BECOME SEVERE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY. MBK WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 4, 2:14 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
214 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND GST 1 W BROOKFIELD 43.06N 88.14W
08/04/2008 E0 MPH WAUKESHA WI AMATEUR RADIO
ESTIMATED GUSTS UP TO 50 TO 55 MPH.
&&
JCRAVENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:15 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 4, 5:49 AM CDT | Special Marine Warning | MKX | 86 min | |
| Aug 4, 11:32 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 58 min |
| Aug 4, 1:32 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.